Alert archive / California / Snow Advisories in 2007
Snow Advisory 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this snow advisory at Feb 26, 2007, 1:03 PM PST for 5 counties in California. It took effect at Feb 27, 2007, 4:00 AM PST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2007, 1:03 PM PST (21:03 UTC)
- In effect from
- Feb 27, 2007, 4:00 AM PST
- Expired
- Feb 28, 2007, 2:24 AM PST
- In force
- 22 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA
The radar
The San Francisco radar (KMUX), 33 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KMTR 262103 WSWMTR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 103 PM PST MON FEB 26 2007 ...SNOW ADVISORY IN EFFECT FOR THE NORTH BAY MOUNTAINS ABOVE 2000 FEET FROM 4 AM TO 10 PM PST TUESDAY... ...SNOW ADVISORY IN EFFECT FOR THE EAST BAY HILLS...SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS...AND THE MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY ABOVE 2000 FEET FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY... .AN UNSEASONABLY COLD STORM WILL BRING SHOWERS AND THUNDERSTORMS TUESDAY MORNING THROUGH WEDNESDAY MORNING. SNOW LEVELS WILL RAPIDLY DROP TO NEAR 2000 FEET TUESDAY MORNING IN THE NORTH BAY...AND BY TUESDAY EVENING IN THE REMAINDER OF THE SAN FRANCISCO AND MONTEREY BAY AREAS. EXPECT SNOW TOTALS OF 2 TO 3 INCHES ABOVE 2000 FEET...WITH LOCALLY HIGHER AMOUNTS TO 4 INCHES IN THE HEAVIER SHOWERS. CAZ507-270500- /O.NEW.KMTR.SN.Y.0002.070227T1200Z-070228T0600Z/ NORTH BAY MOUNTAINS- 103 PM PST MON FEB 26 2007 ...SNOW ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SNOW ADVISORY ABOVE 2000 FEET...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL BEGIN TO MOVE ONSHORE EARLY TUESDAY MORNING...AND WILL CONTINUE INTO TUESDAY EVENING. SNOW LEVELS WILL RAPIDLY DROP TO 2000 FEET TUESDAY MORNING. EXPECT SNOW TOTALS OF 2 TO 3 INCHES ABOVE 2000 FEET...WITH LOCALLY HIGHER AMOUNTS TO 4 INCHES IN THE HEAVIER SHOWERS. ROADWAYS ABOVE 2000 FEET WILL LIKELY BECOME SNOW OR SLUSH COVERED AND SLIPPERY. ROADWAYS AND AREAS AFFECTED INCLUDE: PORTIONS OF HWY 29...MT TAMALPAIS...MT ST HELENA. IN ADDITION...SNOWFALL MAY BRING DOWN TREE BRANCHES AND POWER LINES CAUSING POWER OUTAGES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ511-512-517-518-270500- /O.NEW.KMTR.SN.Y.0002.070228T0000Z-070228T1800Z/ EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 103 PM PST MON FEB 26 2007 ...SNOW ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SNOW ADVISORY ABOVE 2000 FEET...WHICH IS IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY. NUMEROUS SHOWERS AND THUNDERSTORMS WILL BEGIN TO MOVE ONSHORE TUESDAY AFTERNOON...AND WILL CONTINUE INTO WEDNESDAY MORNING. SNOW LEVELS WILL RAPIDLY DROP TO 2000 FEET TUESDAY AFTERNOON. EXPECT SNOW TOTALS OF 2 TO 3 INCHES ABOVE 2000 FEET...WITH LOCALLY HIGHER AMOUNTS TO 4 INCHES IN THE HEAVIER SHOWERS. ROADWAYS ABOVE 2000 FEET WILL LIKELY BECOME SNOW OR SLUSH COVERED AND SLIPPERY. ROADWAYS AND AREAS AFFECTED INCLUDE: IN THE EAST BAY: MT DIABLO. IN THE PENINSULA/SOUTH BAY: SKYLINE RD (HWY 35)...MT HAMILTON... HWY 17...EMPIRE GRADE RD. IN MONTEREY/SAN BENITO COUNTY: ROADS IN THE MOUNTAINS BETWEEN THE COAST AND THE SOUTHERN SALINAS VALLEY AS WELL AS BETWEEN KING CITY AND HERNANDEZ RESERVOIR. IN ADDITION...SNOWFALL MAY BRING DOWN TREE BRANCHES AND POWER LINES CAUSING POWER OUTAGES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ STROBIN/BLIER
5 follow-up statements
000 WWUS46 KMTR 270458 WSWMTR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 858 PM PST MON FEB 26 2007 ...SNOW ADVISORY IN EFFECT FOR THE NORTH BAY MOUNTAINS ABOVE 2000 FEET FROM 4 AM TO 10 PM PST TUESDAY... ...SNOW ADVISORY IN EFFECT FOR THE EAST BAY HILLS...SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS...AND THE MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY ABOVE 2000 FEET FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY... .AN UNSEASONABLY COLD STORM WILL BRING SHOWERS AND THUNDERSTORMS TO THE REGION TUESDAY MORNING THROUGH EARLY WEDNESDAY MORNING. SNOW LEVELS WILL RAPIDLY DROP TO NEAR 2000 FEET TUESDAY MORNING IN THE NORTH BAY...AND TO 2000 FEET ACROSS THE REMAINDER OF THE SAN FRANCISCO AND MONTEREY BAY AREAS BY TUESDAY EVENING. EXPECT SNOW TOTALS OF 2 TO 3 INCHES ABOVE 2000 FEET...WITH LOCALLY HIGHER AMOUNTS TO 4 INCHES POSSIBLE IN AREAS THAT SEE HEAVIER SHOWERS. CAZ507-271400- /O.CON.KMTR.SN.Y.0002.070227T1200Z-070228T0600Z/ NORTH BAY MOUNTAINS- 858 PM PST MON FEB 26 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY FOR THE NORTH BAY MOUNTAINS ABOVE 2000 FEET... NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BEGIN TO MOVE ONSHORE TUESDAY MORNING...AND WILL CONTINUE INTO TUESDAY EVENING. SNOW LEVELS WILL RAPIDLY DROP TO 2000 FEET BY LATE TUESDAY MORNING. EXPECT SNOW TOTALS OF 2 TO 3 INCHES ABOVE 2000 FEET...WITH LOCALLY HIGHER AMOUNTS TO 4 INCHES POSSIBLE. ROADWAYS ABOVE 2000 FEET WILL LIKELY BECOME SNOW OR SLUSH COVERED AND SLIPPERY. ROADWAYS AND AREAS AFFECTED INCLUDE: PORTIONS OF HWY 29...MT TAMALPAIS...MT ST HELENA. IN ADDITION...SNOWFALL MAY BRING DOWN TREE BRANCHES AND POWER LINES CAUSING POWER OUTAGES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING AT HIGHER ELEVATIONS. $$ CAZ511-512-517-518-271400- /O.CON.KMTR.SN.Y.0002.070228T0000Z-070228T1800Z/ EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 858 PM PST MON FEB 26 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY FOR ELEVATIONS ABOVE 2000 FEET IN THE MOUNTAINS OF THE CENTRAL AND SOUTHERN SAN FRANCISCO BAY AREA AS WELL AS THE MOUNTAINS OF MONTEREY AND SAN BENITO COUNTIES... NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BEGIN TO MOVE ONSHORE TUESDAY AFTERNOON...AND WILL CONTINUE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. SNOW LEVELS WILL RAPIDLY DROP TO 2000 FEET TUESDAY AFTERNOON. EXPECT SNOW TOTALS OF 2 TO 3 INCHES ABOVE 2000 FEET...WITH LOCALLY HIGHER AMOUNTS TO 4 INCHES POSSIBLE. ROADWAYS ABOVE 2000 FEET WILL LIKELY BECOME SNOW OR SLUSH COVERED AND SLIPPERY. ROADWAYS AND AREAS AFFECTED INCLUDE: IN THE EAST BAY: MT DIABLO. IN THE PENINSULA/SOUTH BAY: SKYLINE RD (HWY 35)...MT HAMILTON... HWY 17...EMPIRE GRADE RD. IN MONTEREY/SAN BENITO COUNTY: ROADS IN THE MOUNTAINS BETWEEN THE COAST AND THE SOUTHERN SALINAS VALLEY AS WELL AS BETWEEN KING CITY AND HERNANDEZ RESERVOIR. IN ADDITION...SNOWFALL MAY BRING DOWN TREE BRANCHES AND POWER LINES CAUSING POWER OUTAGES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DYKEMA
000 WWUS46 KMTR 271204 WSWMTR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 404 AM PST TUE FEB 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT FOR THE NORTH BAY MOUNTAINS ABOVE 2000 FEET UNTIL 10 PM PST TUESDAY... ...SNOW ADVISORY IN EFFECT FOR THE EAST BAY HILLS...SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS...AND THE MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY ABOVE 2000 FEET FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY... .A COLD STORM SYSTEM CURRENTLY MOVING TOWARD THE WEST COAST WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH EARLY WEDNESDAY MORNING. SNOW LEVELS ACROSS THE NORTH BAY WILL BE NEAR 2000 FEET AND THE REMAINDER OF THE SAN FRANCISCO AND MONTEREY BAY AREA WILL BE LOWERING TO NEAR 2000 FEET BY THIS EVENING. EXPECT SNOW TOTALS OF 2 TO 3 INCHES ABOVE 2000 FEET...WITH LOCALLY HIGHER AMOUNTS TO 4 INCHES POSSIBLE IN AREAS THAT SEE HEAVIER SHOWERS. CAZ507-272300- /O.CON.KMTR.SN.Y.0002.000000T0000Z-070228T0600Z/ NORTH BAY MOUNTAINS- 404 AM PST TUE FEB 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE NORTH BAY MOUNTAINS ABOVE 2000 FEET... NUMEROUS SHOWERS AND SNOW SHOWERS WITH WIDELY SCATTERED THUNDERSTORMS WILL TRAVERSE THE REGION TODAY AND TONIGHT. SNOW LEVELS WILL BE NEAR 2000 FEET ACROSS THE NORTH BAY MOUNTAINS. SNOW ACCUMULATIONS OF 2 TO 3 INCHES WILL BE POSSIBLE ABOVE 2000 FEET...WITH LOCALLY HIGHER AMOUNTS OF 4 INCHES. ROADWAYS AND AREAS AFFECTED INCLUDE: PORTIONS OF HWY 29...MT TAMALPAIS...MT ST HELENA. IN ADDITION...SNOWFALL MAY BRING DOWN TREE BRANCHES AND POWER LINES CAUSING POWER OUTAGES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING AT HIGHER ELEVATIONS. $$ CAZ511-512-517-518-272300- /O.CON.KMTR.SN.Y.0002.070228T0000Z-070228T1800Z/ EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 404 AM PST TUE FEB 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST WEDNESDAY FOR ELEVATIONS ABOVE 2000 FEET IN THE MOUNTAINS OF THE CENTRAL AND SOUTHERN SAN FRANCISCO BAY AREA AS WELL AS THE MOUNTAINS OF MONTEREY AND SAN BENITO COUNTIES... NUMEROUS SHOWERS AND WIDELY SCATTERED THUNDERSTORMS WILL TRAVERSE THE REGION TODAY AND TONIGHT. SNOW LEVELS WILL RAPIDLY DROP TO 2000 FEET LATER THIS AFTERNOON. SNOW ACCUMULATIONS OF 2 TO 3 INCHES WILL BE POSSIBLE ABOVE 2000 FEET THIS EVENING AND TONIGHT...WITH LOCALLY HIGHER AMOUNTS OF 4 INCHES. ROADWAYS AND AREAS AFFECTED INCLUDE: IN THE EAST BAY: MT DIABLO. IN THE PENINSULA/SOUTH BAY: SKYLINE RD (HWY 35)...MT HAMILTON... HWY 17...EMPIRE GRADE RD. IN MONTEREY/SAN BENITO COUNTY: ROADS IN THE MOUNTAINS BETWEEN THE COAST AND THE SOUTHERN SALINAS VALLEY AS WELL AS BETWEEN KING CITY AND HERNANDEZ RESERVOIR. IN ADDITION...SNOWFALL MAY BRING DOWN TREE BRANCHES AND POWER LINES CAUSING POWER OUTAGES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MEHLE
000 WWUS46 KMTR 272309 WSWMTR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 309 PM PST TUE FEB 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT FOR THE NORTH BAY MOUNTAINS...NOW ABOVE 1500 FEET UNTIL 10 PM PST TUESDAY... ...SNOW ADVISORY IN EFFECT FOR THE EAST BAY HILLS...SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS...AND THE MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY NOW ABOVE 1500 FEET FROM 4 PM TUESDAY TO 10 AM PST WEDNESDAY... .A COLD STORM SYSTEM CURRENTLY MOVING TOWARD THE WEST COAST WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH EARLY WEDNESDAY MORNING. SNOW LEVELS ACROSS THE MOUNTAINS WILL BE NEAR 1500 FEET. EXPECT SNOW TOTALS OF 2 TO 3 INCHES ABOVE 2000 FEET... WITH LOCALLY HIGHER AMOUNTS TO 4 INCHES POSSIBLE IN AREAS THAT SEE HEAVIER SHOWERS. CAZ507-280600- /O.CON.KMTR.SN.Y.0002.000000T0000Z-070228T0600Z/ NORTH BAY MOUNTAINS- 309 PM PST TUE FEB 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 1500 FEET... NUMEROUS SHOWERS AND SNOW SHOWERS WITH WIDELY SCATTERED THUNDERSTORMS WILL TRAVERSE THE REGION THIS EVENING...BEFORE TAPERING OFF AFTER 10 PM PST. SNOW LEVELS WILL BE NEAR 1500 FEET ACROSS THE NORTH BAY MOUNTAINS. SNOW ACCUMULATIONS OF 2 TO 3 INCHES WILL BE POSSIBLE ABOVE 1500 FEET...WITH LOCALLY HIGHER AMOUNTS OF 4 INCHES. ROADWAYS AND AREAS AFFECTED INCLUDE: IN THE NORTH BAY: PORTIONS OF HWY 29...MT TAMALPAIS...MT ST HELENA. IN ADDITION...SNOWFALL MAY BRING DOWN TREE BRANCHES AND POWER LINES CAUSING POWER OUTAGES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING AT HIGHER ELEVATIONS. $$ CAZ511-512-517-518-280715- /O.CON.KMTR.SN.Y.0002.070228T0000Z-070228T1800Z/ EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 309 PM PST TUE FEB 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY ABOVE 1500 FEET... NUMEROUS SHOWERS AND WIDELY SCATTERED THUNDERSTORMS WILL TRAVERSE THE REGION TONIGHT. SNOW LEVELS WILL BE NEAR 1500 FEET. SNOW ACCUMULATIONS OF 2 TO 3 INCHES WILL BE POSSIBLE ABOVE 2000 FEET THIS EVENING AND TONIGHT...WITH LOCALLY HIGHER AMOUNTS OF 4 INCHES. ROADWAYS AND AREAS AFFECTED INCLUDE: IN THE EAST BAY: MT DIABLO. IN THE PENINSULA/SOUTH BAY: SKYLINE RD (HWY 35)...MT HAMILTON... HWY 17...EMPIRE GRADE RD. IN MONTEREY/SAN BENITO COUNTY: ROADS IN THE MOUNTAINS BETWEEN THE COAST AND THE SOUTHERN SALINAS VALLEY AS WELL AS BETWEEN KING CITY AND HERNANDEZ RESERVOIR. IN ADDITION...SNOWFALL MAY BRING DOWN TREE BRANCHES AND POWER LINES CAUSING POWER OUTAGES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ STROBIN
000 WWUS46 KMTR 280552 WSWMTR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 952 PM PST TUE FEB 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT ABOVE 1500 FEET FOR THE THE EAST BAY HILLS...SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS...AND THE MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY UNTIL 10 AM PST WEDNESDAY... ...SNOW ADVISORY FOR THE NORTH BAY MOUNTAINS HAS BEEN ALLOWED TO EXPIRE... .A COLD STORM SYSTEM CURRENTLY MOVING THROUGH CALIFORNIA WILL CONTINUE TO BRING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TO THE REGION THROUGH EARLY WEDNESDAY MORNING. SNOW LEVELS ACROSS THE MOUNTAINS WILL BE NEAR 1500 FEET. ADDITIONAL SNOWFALL ACCUMULATION IS POSSIBLE ABOVE 1500 FEET IN HEAVY SHOWERS. ICY SPOTS ARE LIKELY ON ROADS. CAZ507-280700- /O.EXP.KMTR.SN.Y.0002.000000T0000Z-070228T0600Z/ NORTH BAY MOUNTAINS- 952 PM PST TUE FEB 27 2007 ...SNOW ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING FOR THE NORTH BAY MOUNTAINS... ONLY WIDELY SCATTERED SHOWERS WERE BEING DETECTED OVER THE NORTH BAY MOUNTAINS BY LATE TUESDAY EVENING. A FEW SNOW SHOWERS ARE EXPECTED ABOVE 1500 FEET OVERNIGHT...BUT LITTLE ADDITIONAL SNOW ACCUMULATION IS EXPECTED. THEREFORE...THE SNOW ADVISORY FOR THE NORTH BAY MOUNTAINS WILL BE ALLOWED TO EXPIRE AT 10 PM PST TUESDAY EVENING. ROADWAYS ABOVE 2000 FEET WILL CONTINUE TO BE SNOW COVERED AND SLIPPERY OVERNIGHT. AT LOWER ELEVATIONS...TEMPERATURES WILL DROP TO FREEZING TONIGHT AND WET ROADWAYS WILL DEVELOP ICY SPOTS. MOTORISTS ARE URGED TO DRIVE WITH CAUTION. $$ CAZ511-512-517-518-281400- /O.CON.KMTR.SN.Y.0002.000000T0000Z-070228T1800Z/ EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 952 PM PST TUE FEB 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY FOR ELEVATIONS ABOVE 1500 FEET IN THE SANTA CRUZ MOUNTAINS...THE EAST BAY HILLS AND DIABLO RANGE...AS WELL AS THE MOUNTAINS OF MONTEREY AND SAN BENITO COUNTIES... BY EARLY TUESDAY EVENING SNOWFALL ACCUMULATIONS OF UP TO 3 INCHES HAD BEEN REPORTED AT THE 3000 FOOT LEVEL OF THE SANTA CRUZ MOUNTAINS AND UP TO 1 INCH HAD FALLEN AT THE 2000 FOOT LEVEL. SNOW HAD BEEN REPORTED AS LOW AS 1800 FEET ACROSS THE SUMMIT OF HIGHWAY 17. ALTHOUGH SHOWERS HAVE BECOME MORE WIDELY SCATTERED LATE THIS EVENING...BRIEF HEAVY SNOW SHOWERS WILL CONTINUE OVERNIGHT AND ADDITIONAL SNOWFALL ACCUMULATION IS POSSIBLE ABOVE 1500 FEET. ROADWAYS ABOVE 2000 FEET WILL CONTINUE TO BE SNOW COVERED AND SLIPPERY OVERNIGHT. AT LOWER ELEVATIONS...TEMPERATURES WILL DROP TO FREEZING TONIGHT...CAUSING WET AND SLUSHY ROADWAYS TO DEVELOP ICY SPOTS. MOTORISTS ARE URGED TO DRIVE WITH CAUTION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED AND ICY ROADS AS WELL AS LIMITED VISIBILITIES IN HEAVY SNOW SHOWERS. USE CAUTION WHILE DRIVING. $$ DYKEMA
000 WWUS46 KMTR 281024 WSWMTR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 223 AM PST WED FEB 28 2007 ...SNOW ADVISORY CANCELLED FOR THE SANTA CRUZ MOUNTAINS...THE EAST BAY HILLS AND DIABLO RANGE...AND THE MOUNTAINS OF MONTEREY AND SAN BENITO COUNTIES... .BY EARLY WEDNESDAY MORNING SHOWER ACTIVITY HAD DIMINISHED ACROSS THE SAN FRANCISCO AND MONTEREY BAY AREAS. ONLY WIDELY SCATTERED SHOWERS WERE BEING DETECTED BY RADAR. SNOW LEVELS CONTINUE TO BE LOW AT ABOUT 1500 FEET...BUT LITTLE ADDITIONAL SNOW ACCUMULATION IS EXPECTED. CAZ511-512-517-518-281130- /O.CAN.KMTR.SN.Y.0002.000000T0000Z-070228T1800Z/ EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 223 AM PST WED FEB 28 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE SNOW ADVISORY FOR THE SANTA CRUZ MOUNTAINS...THE EAST BAY HILLS AND DIABLO RANGE...AND THE MOUNTAINS OF MONTEREY AND SAN BENITO COUNTIES. ONLY WIDELY SCATTERED SHOWERS ARE EXPECTED FOR THE REMAINDER OF WEDNESDAY. SNOW WILL CONTINUE TO FALL FOR SHORT PERIODS OF TIME AT ELEVATIONS AS LOW AS 1500 FEET. BUT LITTLE ADDITIONAL SNOWFALL ACCUMULATION IS EXPECTED. PATCHY SNOW AND ICE WILL REMAIN ON ROADWAYS THROUGH MIDDAY AND MOTORISTS ARE URGED TO DRIVE WITH CAUTION. $$ DYKEMA
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this snow advisory went out at Feb 26, 9:20 AM PST, 3 hours 43 minutes earlier.
Area forecast discussion, Feb 26, 9:20 AM PST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
920 AM PST MON FEB 26 2007
.DISCUSSION...SCATTERED GENERALLY LIGHT SHOWERS PREVAIL OVER ALL BUT
THE SOUTHERN INTERIOR OF OUR DISTRICT THIS MORNING. HOWEVER...
THE NEW 12Z GFS AND NAM/WRF MODEL OUTPUT CONTINUE TO INDICATE MORE
WIDESPREAD RAINFALL DEVELOPING MIDDAY INTO THE AFTERNOON AS AN
APPROACHING UPPER LEVEL SHORT WAVE TROUGH INTERACTS WITH THE MOIST
BUT DIFFUSE BAROCLINIC ZONE NOW MOVING SOUTHWARD THROUGH NORTHERN
CALIFORNIA. CURRENT FORECASTS FOR TODAY APPEAR ON TRACK AND NO
UPDATES ARE PRESENTLY ANTICIPATED...ALTHOUGH MODEL OUTPUT SOUNDINGS
SUGGEST ANY RISK OF AFTERNOON THUNDERSTORMS WILL BE CONFINED TO THE
FAR NORTHERNMOST PORTIONS OF THE CWA.
AS THIS FRONTAL ZONE PROPAGATES SOUTHEASTWARD OVERNIGHT...SHOWER
ACTIVITY WILL DIMINISH FROM THE NORTH...AND THE SIGNIFICANTLY COLDER
AIR MASS BEHIND IT WILL USHER IN. WITH THE LARGE SCALE UPPER LEVEL
TROUGH REMAINING OFFSHORE...ADDITIONAL UPPER LEVEL DISTURBANCES
WILL ROTATE IN AND BRING FURTHER ROUNDS OF PRECIP...WITH SNOW LEVELS
THEN BECOMING OF PRIMARY CONCERN. EXACT TIMING OF THESE SMALLER
SCALE FEATURES IS DIFFICULT...BUT GENERAL CONSENSUS BETWEEN THE 12Z
NAM/WRF AND GFS IS THAT THE FIRST WILL INCREASE SHOWER ACTIVITY OVER
THE NORTH BAY TUESDAY MORNING...SPREADING INTO THE HEART OF THE SFO
BAY AREA DURING THE AFTERNOON. 850 MB TEMPS AND 1000/500 THICKNESSES
SUGGEST SNOW LEVELS WILL BE IN THE 1500-2000 FT RANGE IN THE NORTH
BAY AND 2000-2500 FT FARTHER SOUTH...THOUGH WITH MOST SIGNIFICANT
PRECIP TOTALS DURING THE DAY LIKELY CONFINED NORTH OF SAN FRANCISCO.
FOR THE AFTERNOON PACKAGE...WILL NEED TO CONSIDER WHETHER A SNOW
ADVISORY WILL BE NEEDED FOR THE NORTH BAY MOUNTAINS AND HIGHER HILLS.
THUNDERSTORM CHANCES ALSO INCREASE ON TUESDAY WITH THE MUCH COLDER
MID-TROPOSPHERIC AIR MASS THEN PROJECTED TO BE OVER US.
TUESDAY EVENING...THE HEART OF THE UPPER LEVEL TROUGH AND ASSOCIATED
COLDEST AIR ALOFT IS PROJECTED TO MOVE THROUGH THE DISTRICT...WITH
ANOTHER ROUND OF PRECIP THEN SPREADING SOUTHWARD THROUGH THE ENTIRE
DISTRICT. SNOW LEVELS WILL THEN BE AT THEIR LOWEST...POTENTIALLY
DOWN TO 1000 FT IN THE NORTH AND FALLING AS LOW AS 1500 TO 2000 FT
IN THE SOUTH...AND SNOW ADVISORIES FOR THE HILLS AND MOUNTAINS MAY
WELL THEN BE NEEDED DISTRICT WIDE.
ON WEDNESDAY...THE UPPER LEVEL TROUGH AXIS BEGINS TO SHIFT INLAND
AND TO OUR EAST...AND THUS EXPECT GENERALLY DECREASING SHOWER
ACTIVITY. TEMPERATURES ALOFT WILL BEGIN TO MODERATE AND THUS SNOW
LEVELS WILL START TO RISE AND THUNDERSTORM CHANCES DIMINISH.
WITH THE LATEST 12Z OUTPUT...THE LONGER-RANGE PORTION OF THE GFS HAS
NOW COME INTO SIGNIFICANTLY BETTER AGREEMENT WITH THE PREVIOUS RUNS
OF THE ECMWF AND UKMET IN INDICATING SIGNIFICANT UPPER LEVEL RIDGE
DEVELOPMENT AND DRIER AND MILDER CONDITIONS BY THE END OF THE WEEK
AND INTO THE WEEKEND.
&&
.AVIATION...AS WAS NOTED BY THE PREVIOUS FORECASTER ANOTHER DAY OF
UNSETTLED WEATHER IS EXPECTED. MVFR CONDITIONS WILL BE COMMON ACROSS
THE TERMINALS AS A COLD FRONT MOVES THROUGH THE DISTRICT. WINDS WILL
ONCE AGAIN BE BREEZY AT TIMES...ESPECIALLY LATER THIS AFTERNOON.
&&
.MARINE...CONTINUED THE HIGH SURF ADVISORY THROUGH 4 PM. SEE
SFOCFWMTR FOR DETAILS. ANOTHER SET OF LARGE SWELLS WILL POSSIBLY
AFFECT THE COAST TUESDAY NIGHT INTO WEDNESDAY...WHICH MAY PROMPT
ANOTHER HIGH SURF ADV.
&&
.MTR...WATCHES/WARNINGS/ADVISORIES...
.TDA...SCA...PT ARENA TO PIGEON PT...MONTEREY BAY AND SAN
FRANCISCO BAR FOR HAZARDOUS SEAS/ROUGH BAR
.THRU 4 PM TDA...HIGH SURF ADVISORY...
SONOMA COUNTY COAST TO MONTEREY COUNTY COAST.
PUBLIC FORECAST: BLIER
AVIATION/MARINE: STROBIN
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Feb 26, 5:30 AM PST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 530 AM PST MON FEB 26 2007 CAZ506>508-510>513-516>518-271400- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT-NORTH BAY INTERIOR VALLEYS- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- 530 AM PST MON FEB 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ENTIRE SAN FRANCISCO AND MONTEREY BAY AREAS. .DAY ONE...MONDAY AND MONDAY NIGHT A FRONTAL SYSTEM WILL MOVE ACROSS THE AREA MONDAY NIGHT AND EARLY TUESDAY BRINGING GUSTY SOUTH WINDS AND A BRIEF PERIOD OF MODERATE TO HEAVY RAIN. COLDER AIR WILL FOLLOW THE FRONT WITH SHOWERS...ISOLATED THUNDERSTORMS WITH SMALL HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FRONTAL SYSTEM WILL CONTINUE TO MOVE ACROSS THE AREA EARLY TUESDAY BRINGING GUSTY SOUTH WINDS AND A BRIEF PERIOD OF MODERATE TO HEAVY RAIN. COLDER AIR WILL FOLLOW THE FRONT WITH SHOWERS...ISOLATED THUNDERSTORMS WITH SMALL HAIL...AND LOW SNOW LEVELS TUESDAY AFTERNOON AND NIGHT. SHOWERS WILL PERSIST INTO WEDNESDAY BEFORE DRIER WEATHER RETURNS BY THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ006-505-509-514-515-271400- BIG SUR COAST-SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST- MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- 530 AM PST MON FEB 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL SECTIONS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS. .DAY ONE...MONDAY AND MONDAY NIGHT LARGE NORTHWEST SWELLS ARE PRODUCING HIGH SURF CONDITIONS ALONG THE COASTAL AREAS OF THE SAN FRANCISCO BAY AREA AS WELL AS THE CENTRAL COAST. A HIGH SURF ADVISORY IS IN EFFECT THROUGH 4 PM PST THIS AFTERNOON. * HIGH SURF ADVISORY......SEE WHUS 46 KMTR - CFWMTR * IN ADDITION...A FRONTAL SYSTEM WILL MOVE ACROSS THE AREA MONDAY NIGHT AND EARLY TUESDAY BRINGING GUSTY SOUTH WINDS AND A BRIEF PERIOD OF MODERATE TO HEAVY RAIN. COLDER AIR WILL FOLLOW THE FRONT WITH SHOWERS...ISOLATED THUNDERSTORMS WITH SMALL HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FRONTAL SYSTEM WILL CONTINUE TO MOVE ACROSS THE AREA EARLY TUESDAY BRINGING GUSTY SOUTH WINDS AND A BRIEF PERIOD OF MODERATE TO HEAVY RAIN. COLDER AIR WILL FOLLOW THE FRONT WITH SHOWERS AND ISOLATED THUNDERSTORMS WITH SMALL HAIL. SHOWERS WILL PERSIST INTO WEDNESDAY BEFORE DRIER WEATHER RETURNS BY THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Snow Advisories in California, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.